New York, 2019Hail and Damaging Winds in New York, August 18, 2019
August 18, 2019 · NWS BGM · 41 events in 11 counties and zones
An upper level short wave moved through portions of Central New York during the afternoon and early evening of the 18th. This sparked severe thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $295,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level short wave moved through portions of Central New York during the afternoon and early evening of the 18th. This sparked severe thunderstorms across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 18, 10:21 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 18, 10:21 AM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1121 AM EDT Sun Aug 18 2019
.SYNOPSIS...
Another disturbance will track across the region today and set
off afternoon thunderstorms, some with heavy downpours.
Southerly winds will pull hot and humid air into NY and PA on
Monday with thunderstorms possible again during the afternoon.
&&
.NEAR TERM /THROUGH MONDAY/...
1115 AM Update...Made a few adjustment to the forecast through
the next several hours. Decreased cloud cover into early this
afternoon and then Cu will likely increase with diurnal heating
and showers/thunderstorms are also likely to develop across the
region by mid to late afternoon. Also, adjust PoP based on
latest radar and meso model trends. Trying to time short wave
arriving later today that should be when showers/thunderstorm
coverage increases.
Previous Discussion...
A short wave will rotate across the forecast area today and
generate thunderstorms in an unstable atmosphere. Model
projections show the potential for 1000-1500 j/kg of CAPE by
afternoon as temperatures rise into the middle-80s. A low flow
wind profile suggests weak steering winds and slow moving storms
with heavy downpours.
Thunderstorms will taper off this evening and give way to patchy
fog by early Monday. Temperatures will fall into the 60s.
Southerly winds will pull hot and humid air into NY and PA for
Monday. Temperatures will rise to between 85 and 90 degrees
across the Twin Tiers with apparent temperatures possibly
reaching the middle-90s. Another round of thunderstorms is
likely during the afternoon when a short wave rotates out of
Canada across NY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
345 AM Update...
In the wake of an exiting wave Monday evening, the zone of
scattered showers and thunderstorms will shift slightly further
south during the short term period, as weak high pressure nudges
across the eastern Great lakes to St. Lawrence Seaway. To the
south, instability and elevated precipitable water values will
still be in place. GFS, NAM, and Canadian models to varying
degrees are able to harness this energy along with another
embedded shortwave or two to produce diurnally-driven
convection. Shear is weak, and storm-motions appear slow; thus
heavy rainers cannot be ruled out. However, there is uncertainty
as to whether it even occurs; the 00Z ECWMF shoves the
instability far enough south to keep almost the entire area dry
Tuesday.
With the drier air temporarily encroaching in from the north,
dewpoints will fall in the upper 50s-lower 60s in north central
NY, whereas humid conditions will persist further south
especially in Northeast PA with dewpoints of upper 60s-near 70.
Highs Tuesday will be in the lower-mid 80s in Central NY and
mid-upper 80s in Northeast PA. However, the higher dewpoints
near and south of the NY-PA border will push heat index values
into upper 80s-lower 90s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
345 AM Update...
Warmth and humidity sneak back into the area one more time
Wednesday, in southwest flow ahead of an approaching cold front.
This will provide fuel for a likely batch of thunderstorms as
the front passes through sometime in the late Wednesday-
Wednesday night time frame. Some potential for stronger
storms from higher shear values but details will be sorted out
with more confidence in coming days. It would not be unheard of
for a pre-frontal trough to complicate the set-up as often
happens in our region.
There is still at least a small chance for lingering convection
Thursday, but most model guidance has post-frontal cool and dry
air advection quickly getting underway which will lead to a
quiet period lasting right into next weekend.
Previous discussion...
Used National Blend of Models (NBM) as a starting point for
this period. All synoptic models show a large upper trough
building into the northeast U.S by Friday with a large canadian
high pressure following the trough. This trough will push a cold
front through the region from Wednesday night to Thursday night
depending on which model you look at. So used the blend to
populate the POPs in this time period. All synoptic models and
the NBM agree that cooler and drier air covers the region for
Friday and Saturday so have POPs less than 15 percent both days.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
IFR fog at KELM and KAVP will burn off between 13z and 14z.
Another round of thunderstorms will move across the terminals
this afternoon, some with heavy downpours. The best chance for
thunderstorms will be between 19z and 23z.
Winds will become southerly today at 5 to 9 knots.
Outlook...
Sunday night...MVFR conditions possible in lingering showers.
Monday to Thursday...Restrictions possible in showers and
storms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...DJP
NEAR TERM...DJP/MPK
SHORT TERM...MDP
LONG TERM...DJN/MDP
AVIATION...DJP
Hazardous weather outlook, Aug 18, 2:24 AM EST, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
324 AM EDT Sun Aug 18 2019
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-190730-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
324 AM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
A marginal risk for severe thunderstorms exists this afternoon and
evening. A few thunderstorms will produce very heavy downpours and
gusty winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
...POTENTIAL FOR HEAT INDICES IN THE 90S MONDAY...
Temperatures will approach 90 degrees in many areas on Monday and
combine with high humidity to produce heat indices in the 90s.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Local storm report, Aug 18, 8:32 AM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
932 AM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD 2 ENE YOUMANS CORNER 42.42N 75.22W
08/17/2019 OTSEGO NY 911 CALL CENTER
OTSEGO COUNTY 911 CENTER REPORTS THAT WHEATON CREEK
CAME OUT OF ITS BANKS AND COMPLETELY WASHED OUT WHEATON
CREEK ROAD AT THE BRIDGE. ROAD REMAINS CLOSED DAY AFTER
EVENT DUE TO HEAVY DAMAGE.
&&
MPKLocal storm report, Aug 18, 8:57 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
957 AM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 SSW WILEYVILLE 42.01N 77.71W
08/17/2019 E0.75 INCH STEUBEN NY PUBLIC
DIME TO PENNY SIZE HAIL REPORTED AT A FARM JUST OFF
COUNTY ROAD 124
&&
MPKSpecial weather statement, Aug 18, 11:54 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1254 PM EDT Sun Aug 18 2019
NYZ022-181730-
Steuben NY-
1254 PM EDT Sun Aug 18 2019
...STRONG THUNDERSTORM WILL AFFECT...CENTRAL STEUBEN COUNTY UNTIL 130
PM EDT...
At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cameron, or 13 miles southeast of Hornell, moving east at 30 mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Corning, Bath, Campbell, Canisteo, Painted Post, Addison, Jasper,
Thurston, South Corning and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4228 7761 4243 7716 4213 7703 4207 7754
TIME...MOT...LOC 1654Z 255DEG 25KT 4218 7747
DGM
Special weather statement, Aug 18, 12:29 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Binghamton NY
129 PM EDT Sun Aug 18 2019
NYZ015-022-023-181800-
Steuben NY-Yates NY-Schuyler NY-
129 PM EDT Sun Aug 18 2019
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN SCHUYLER...
SOUTHEASTERN YATES AND NORTHEASTERN STEUBEN COUNTIES UNTIL 200 PM
EDT...
At 129 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rheims, or 18 miles southwest of Dundee, moving northeast at 30 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Bath, Penn Yan, Hector, Starkey, Urbana, Dundee, Tyrone, Pulteney,
Wheeler and Wayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
&&
LAT...LON 4229 7730 4246 7748 4271 7706 4249 7684
TIME...MOT...LOC 1729Z 232DEG 27KT 4241 7730
DGM
Event by event
34 thunderstorm wind, 6 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Steuben
- When
- August 18, 12:37 PM EST
- Where
- Steuben County, 0.86 mi NE of Curtis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.230, -77.160
Strong thunderstorm winds brought down a tree on Meads Creek Road.
Thunderstorm Wind, Chemung
- When
- August 18, 1:10 PM EST
- Where
- Chemung County, 2.16 mi ENE of Chambers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.260, -76.910
Strong thunderstorm winds brought down a tree on Chambers Road.
Thunderstorm Wind, Chemung
- When
- August 18, 1:11 PM EST
- Where
- Chemung County, 2.47 mi NW of Pine Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.250, -76.890
Strong thunderstorm winds brought down wires near 629 Murphy Hill Road.
Thunderstorm Wind, Chemung
- When
- August 18, 1:17 PM EST
- Where
- Chemung County, 0.86 mi SW of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.240, -76.840
Strong thunderstorm winds brought down trees and wires near 4893 Hillview Drive.
Hail, Chemung
- When
- August 18, 1:18 PM EST
- Where
- Chemung County, 0.51 mi W of Millport
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 42.270, -76.840
Hail, Chemung
- When
- August 18, 1:25 PM EST
- Where
- Chemung County, 1.38 mi N of Sullivanville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.240, -76.770
Thunderstorm Wind, Schuyler
- When
- August 18, 1:30 PM EST
- Where
- Schuyler County, Cayuta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 42.280, -76.700
Strong thunderstorm winds snapped and uprooted several trees.
Hail, Schuyler
- When
- August 18, 1:30 PM EST
- Where
- Schuyler County, 2.58 mi SW of Cayuta
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 42.250, -76.730
Lightning, Cayuga
- When
- August 18, 1:34 PM EST
- Where
- Cayuga County, Auburn
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.930, -76.570
Lightning struck a church steeple during a thunderstorm.
Thunderstorm Wind, Chemung
- When
- August 18, 1:35 PM EST
- Where
- Chemung County, 0.51 mi E of Park Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.230, -76.660
Strong thunderstorm winds brought down a tree near 284 Park Station Road.
Thunderstorm Wind, Schuyler
- When
- August 18, 1:37 PM EST
- Where
- Schuyler County, 4.52 mi SE of Cayuta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.240, -76.630
Strong thunderstorm winds brought down a tree and wires near County Route 13 and State Route 224.
Thunderstorm Wind, Cayuga
- When
- August 18, 1:39 PM EST
- Where
- Cayuga County, 2.13 mi NNE of Melrose Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 42.930, -76.510
Strong thunderstorm winds uprooted large trees near Townhall Road and Walker Road.
Hail, Tioga
- When
- August 18, 1:56 PM EST
- Where
- Tioga County, 0.51 mi E of Spencer
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 42.220, -76.490
Thunderstorm Wind, Tioga
- When
- August 18, 1:57 PM EST
- Where
- Tioga County, 0.51 mi E of Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 42.220, -76.490
Strong thunderstorm winds brought down numerous trees and wires in Spencer on Route 96.
Thunderstorm Wind, Onondaga
- When
- August 18, 2:00 PM EST
- Where
- Onondaga County, 1.22 mi SW of Marcellus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 42.970, -76.340
Strong thunderstorm winds brought down trees and wires along Route 20.
Thunderstorm Wind, Tioga
- When
- August 18, 2:01 PM EST
- Where
- Tioga County, 0.51 mi E of Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.220, -76.490
Strong thunderstorm winds brought down trees along Route 34.
Hail, Onondaga
- When
- August 18, 2:06 PM EST
- Where
- Onondaga County, 1.01 mi W of Marcellus
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.980, -76.340
Thunderstorm Wind, Tioga
- When
- August 18, 2:10 PM EST
- Where
- Tioga County, West Candor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.220, -76.420
Strong thunderstorm winds brought down numerous trees along State Route 96.
Thunderstorm Wind, Tioga
- When
- August 18, 2:18 PM EST
- Where
- Tioga County, 0.51 mi W of Candor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 42.230, -76.340
Strong thunderstorm winds brought down multiple trees throughout Candor. A roof was also blown off of an unknown size building.
Hail, Tioga
- When
- August 18, 2:18 PM EST
- Where
- Tioga County, 0.51 mi W of Candor
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 42.230, -76.340
Thunderstorm Wind, Tioga
- When
- August 18, 2:19 PM EST
- Where
- Tioga County, 0.51 mi W of Candor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 42.230, -76.340
Strong thunderstorm winds brought down several large trees on a parked car.
Thunderstorm Wind, Oneida
- When
- August 18, 2:30 PM EST
- Where
- Oneida County, 2.05 mi NE of Marcy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 43.190, -75.270
Strong thunderstorm winds brought down a tree, blocking a roadway.
Thunderstorm Wind, Tioga
- When
- August 18, 2:35 PM EST
- Where
- Tioga County, 2.91 mi SE of West Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.220, -76.190
Strong thunderstorm winds brought down multiple trees in the Silk Street area.
Thunderstorm Wind, Tioga
- When
- August 18, 2:37 PM EST
- Where
- Tioga County, 2.91 mi SE of West Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.220, -76.190
Strong thunderstorm winds brought down several large trees near Maple Avenue.
Thunderstorm Wind, Broome
- When
- August 18, 3:08 PM EST
- Where
- Broome County, 1.72 mi SW of Itaska
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.280, -75.920
Strong thunderstorm winds brought down trees and wires near 1832 Route 11.
Thunderstorm Wind, Broome
- When
- August 18, 3:15 PM EST
- Where
- Broome County, 0.86 mi SE of Itaska
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.290, -75.890
Strong thunderstorm winds brought down a tree down on a house through the roof at 4 South Street.
Thunderstorm Wind, Broome
- When
- August 18, 3:18 PM EST
- Where
- Broome County, 2.47 mi SE of Itaska
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.280, -75.860
Strong thunderstorm winds brought down a tree and wires near 468 Conklin Hill Road.
Thunderstorm Wind, Broome
- When
- August 18, 3:28 PM EST
- Where
- Broome County, 0.69 mi N of Langdon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.080, -75.820
Strong thunderstorm winds brought down a tree on a house on Wilbur Way.
Thunderstorm Wind, Chenango
- When
- August 18, 3:40 PM EST
- Where
- Chenango County, 0.86 mi SW of Coventry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.310, -75.640
Strong thunderstorm winds brought down a tree at 1836 State Route 235 near Park Place.
Thunderstorm Wind, Broome
- When
- August 18, 4:00 PM EST
- Where
- Broome County, 1.47 mi NNW of Mc Clure
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.070, -75.510
Strong thunderstorm winds brought down a tree and wires near 250 Farnham Road.
Thunderstorm Wind, Delaware
- When
- August 18, 4:24 PM EST
- Where
- Delaware County, Sidney Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.280, -75.250
Strong thunderstorm winds brought down trees and wires along Route 23.
Thunderstorm Wind, Delaware
- When
- August 18, 4:28 PM EST
- Where
- Delaware County, 1.47 mi NNW of Colchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.190, -75.090
Strong thunderstorm winds brought down a large tree, blocking a driveway at 654 Nichols Road.
Thunderstorm Wind, Sullivan
- When
- August 18, 4:33 PM EST
- Where
- Sullivan County, Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.830, -75.050
Strong thunderstorm winds brought down multiple trees and wires.
Thunderstorm Wind, Sullivan
- When
- August 18, 4:37 PM EST
- Where
- Sullivan County, 1.24 mi NE of Callicoon Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.840, -74.950
Strong thunderstorm winds brought down multiple trees and wires.
Thunderstorm Wind, Sullivan
- When
- August 18, 4:46 PM EST
- Where
- Sullivan County, 0.52 mi E of Lake Huntington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 41.680, -74.990
Strong thunderstorm winds brought down trees.
Thunderstorm Wind, Delaware
- When
- August 18, 4:46 PM EST
- Where
- Delaware County, 0.51 mi E of Delhi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.280, -74.910
Strong thunderstorm winds brought down multiple trees and wires in the Delhi area.
Thunderstorm Wind, Sullivan
- When
- August 18, 4:59 PM EST
- Where
- Sullivan County, 1.38 mi N of Monguap Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.690, -74.780
Strong thunderstorm winds brought down trees on wires near 490 Creamery Road.
Thunderstorm Wind, Sullivan
- When
- August 18, 5:04 PM EST
- Where
- Sullivan County, Swan Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.750, -74.780
Strong thunderstorm winds brought down multiple trees and wires.
Thunderstorm Wind, Sullivan
- When
- August 18, 5:12 PM EST
- Where
- Sullivan County, 1.47 mi NNE of Woodbourne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.770, -74.590
Strong thunderstorm winds brought down a tree and wires near 141 Michigan Road.
Thunderstorm Wind, Sullivan
- When
- August 18, 5:12 PM EST
- Where
- Sullivan County, 0.69 mi N of Woodbourne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.760, -74.600
Strong thunderstorm winds brought down trees and wires near 461 Route 52.
Thunderstorm Wind, Sullivan
- When
- August 18, 5:29 PM EST
- Where
- Sullivan County, 0.69 mi N of Mountain Dale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.690, -74.530
Strong thunderstorm winds brought down trees and wires near 37 Church Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 18, 2019$319,000 · 1.75 in hail · 64 events
- Hail and Damaging Winds in Pennsylvania, August 18, 2019$110,000 · 1 in hail · 34 events
- Hail and Damaging Wind in Pennsylvania, August 18, 20199 injured · 1.5 in hail · 11 events
- Flash Flooding and Hail in Pennsylvania, August 18, 2019$126,000 · 1 in hail · 28 events
- Hail and Damaging Winds in Pennsylvania, August 18, 20192 injured · $125,000 · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in New York, August 18, 2019$209,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in Pennsylvania, August 18, 2019$75,000 · 50 kt wind · 10 events
- Flash Flooding and Hail in Arkansas, August 18 to 22, 2019$30,000 · 1 in hail · 17 events
- Hail and Damaging Winds in New York, August 18, 20191.25 in hail · 38 events
- Hail and Damaging Winds in Indiana, August 18, 2019$22,000 · 1.75 in hail · 16 events
- Damaging Winds in Indiana, August 18, 2019$35,000 · 65 kt wind · 4 events
- Damaging Winds in Illinois, August 18, 2019$21,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853760, 853761, 853762, 853763, 853764, 853765, 853766, 853767, 853770, 853768, 853769, 853800, 853771, 853772, 853773, 853774, 853775, 853776, 853777, 853778, 853779, 853780, 853781, 853782, 853783, 853784, 853785, 853786, 853787, 853788, 853789, 853790, 853791, 853792, 853793, 853794, 853795, 853796, 853797, 853798, and more.